Alert archive / California / High Wind Watches in 2012

High Wind Watch 14, NWS San Diego, CA

March 29, 2012Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this high wind watch at Mar 29, 2012, 1:25 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 31, 2012, 2:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 29, 2012, 1:25 PM PDT (20:25 UTC)
In effect from
Mar 31, 2012, 2:00 PM PDT
Expired
Mar 30, 2012, 2:37 AM PDT
In force
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
584 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

715 
WWUS76 KSGX 292025
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT THU MAR 29 2012

...VERY STRONG AND GUSTY SOUTHWEST TO WEST WINDS FOR THIS
WEEKEND...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA THIS
WEEKEND...BRINGING STRONG AND GUSTY SOUTHWEST TO WEST WINDS TO THE
MOUNTAINS AND DESERTS. AT THIS TIME...IT APPEARS THAT THE WINDS
WILL INCREASE DURING THE DAY SATURDAY...WITH THE STRONGEST WINDS
OCCURRING LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. WIND
GUSTS UP TO 70 MPH MAY BE POSSIBLE THROUGH THE FAVORED PASSES AND
ALONG THE MOUNTAIN RIDGES AND DESERT SLOPES.

CAZ056-058-061-062-300500-
/O.NEW.KSGX.HW.A.0014.120331T2100Z-120401T1800Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
125 PM PDT THU MAR 29 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. 

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO
  70 MPH. LOCAL GUSTS UP TO 75 MPH THROUGH THE BANNING PASS.

* TIMING...SATURDAY AFTERNOON THROUGH SUNDAY MORNING...WITH THE
  STRONGEST WINDS POTENTIALLY OCCURRING SATURDAY EVENING.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT
  MOUNTAIN SLOPES...AND THROUGH THE BANNING PASS.

* VISIBILITY...VISIBILITIES MAY FALL TO A QUARTER MILE OR LESS IS
  BLOWING DUST AND SAND IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES...ESPECIALLY THOSE DRIVING
  ALONG AND NORTH OF INTERSTATE 10 THROUGH THE COACHELLA VALLEY.
  WATCH FOR DEBRIS ON ROADWAYS...BROKEN TREE LIMBS...AND DOWNED
  POWER LINES. POWER OUTAGES MAY BE POSSIBLE AS WELL.

* OUTLOOK...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH
  SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055-060-300500-
/O.NEW.KSGX.HW.A.0014.120331T2100Z-120401T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
125 PM PDT THU MAR 29 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH LATE
SATURDAY NIGHT. 

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO
  70 MPH.

* TIMING...SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT...WITH
  THE STRONGEST WINDS POTENTIALLY OCCURRING SATURDAY EVENING.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES.

* VISIBILITY...VISIBILITIES MAY FALL TO A QUARTER MILE OR LESS IS
  BLOWING DUST AND SAND IN THE DESERTS.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DEBRIS ON
  ROADWAYS...BROKEN TREE LIMBS AND DOWNED POWER LINES. POWER
  OUTAGES MAY BE POSSIBLE AS WELL.

* OUTLOOK...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE INTO
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

PALMER
2 follow-up statements
212 
WWUS76 KSGX 300403
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
903 PM PDT THU MAR 29 2012

...VERY STRONG AND GUSTY SOUTHWEST TO WEST WINDS FOR THIS
WEEKEND...

.A TROUGH OF LOW PRESSURE WILL MOVE INLAND ACROSS CALIFORNIA THIS
WEEKEND...BRINGING STRONG AND GUSTY SOUTHWEST TO WEST WINDS TO
THE MOUNTAINS AND DESERTS. AT THIS TIME...IT APPEARS THAT THE
WINDS WILL INCREASE DURING THE DAY SATURDAY...WITH THE STRONGEST
WINDS OCCURRING LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.
WIND GUSTS UP TO 70 MPH MAY BE POSSIBLE THROUGH THE FAVORED
PASSES AND ALONG THE MOUNTAIN RIDGES AND DESERT SLOPES.

CAZ056-058-061-062-301145-
/O.CON.KSGX.HW.A.0014.120331T2100Z-120401T1800Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
903 PM PDT THU MAR 29 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH...WITH GUSTS UP TO
  70 MPH. LOCAL GUSTS UP TO 75 MPH THROUGH THE BANNING PASS.

* TIMING...SATURDAY AFTERNOON THROUGH SUNDAY MORNING...WITH THE
  STRONGEST WINDS EXPECTED SATURDAY EVENING.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS...ALONG DESERT
  MOUNTAIN SLOPES...AND THROUGH THE BANNING PASS INTO THE NORTHERN
  COACHELLA VALLEY.

* VISIBILITY...VISIBILITIES IN THE DESERTS MAY FALL TO A QUARTER
  MILE OR LESS AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES...ESPECIALLY THOSE
  DRIVING ALONG AND NORTH OF INTERSTATE 10 THROUGH THE COACHELLA
  VALLEY. WATCH FOR DEBRIS ON ROADWAYS...BROKEN TREE LIMBS...AND
  DOWNED POWER LINES. POWER OUTAGES MAY BE POSSIBLE AS WELL.

* OUTLOOK...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE THROUGH
  SUNDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

CAZ055-060-301145-
/O.CON.KSGX.HW.A.0014.120331T2100Z-120401T1200Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
903 PM PDT THU MAR 29 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH LATE SATURDAY NIGHT...

* WINDS...SOUTHWEST TO WEST WINDS 20 TO 35 MPH...WITH LOCALIZED GUSTS
  UP TO 70 MPH.

* TIMING...SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT...WITH
  THE STRONGEST WINDS EXPECTED SATURDAY EVENING.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES.

* VISIBILITY...VISIBILITIES IN THE DESERTS MAY FALL TO A QUARTER
  MILE OR LESS AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
  FOR MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR DEBRIS ON
  ROADWAYS...BROKEN TREE LIMBS AND DOWNED POWER LINES. POWER
  OUTAGES MAY BE POSSIBLE AS WELL.

* OUTLOOK...GUSTY WEST TO NORTHWEST WINDS WILL CONTINUE INTO
  SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
030 
WWUS76 KSGX 300937
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
237 AM PDT FRI MAR 30 2012

...AREAS OF DENSE FOG FOR THE INLAND VALLEYS EARLY THIS MORNING...

...STRONG AND GUSTY SOUTHWEST TO WEST WINDS FOR FOR THE MOUNTAINS
AND DESERTS FOR LATE SATURDAY THROUGH EARLY SUNDAY...

.THE MARINE LAYER AND WEAK ONSHORE FLOW WILL BRING AREAS OF DENSE
FOG TO THE INLAND VALLEYS EARLY THIS MORNING. FOR LATE SATURDAY
THROUGH EARLY SUNDAY...A TROUGH OF LOW PRESSURE MOVING INLAND
THROUGH CALIFORNIA WILL BRING STRONGER ONSHORE FLOW WITH AREAS OF
STRONG AND GUSTY SOUTHWEST TO WEST WINDS TO THE MOUNTAINS AND
DESERTS.

CAZ055-060-302100-
/O.UPG.KSGX.HW.A.0014.120331T2100Z-120401T1200Z/
/O.NEW.KSGX.HW.W.0015.120331T1900Z-120401T1700Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
237 AM PDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT FROM NOON SATURDAY TO 10 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON SATURDAY TO 10 AM PDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 55 MPH. LOCAL GUSTS TO 70 MPH...MAINLY ALONG DESERT MOUNTAINS
  AND SLOPES AND ADJACENT DESERT AREAS.

* TIMING...STRONGEST WINDS LATE SATURDAY AFTERNOON THROUGH
  SATURDAY EVENING.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-058-061-062-302100-
/O.UPG.KSGX.HW.A.0014.120331T2100Z-120401T1800Z/
/O.NEW.KSGX.HW.W.0015.120331T2300Z-120401T1700Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
237 AM PDT FRI MAR 30 2012

...HIGH WIND WARNING IN EFFECT FROM 4 PM SATURDAY TO 10 AM PDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM SATURDAY TO 10 AM PDT
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS...AREAS OF SOUTHWEST TO WEST WINDS 20 TO 30 MPH WITH GUSTS
  TO 55 MPH. LOCAL GUSTS TO 70 MPH...MAINLY ALONG DESERT MOUNTAINS
  AND SLOPES AND ADJACENT DESERT AREAS.

* TIMING...STRONGEST WINDS SATURDAY NIGHT.

* LOCATION...STRONGEST WINDS NEAR RIDGE TOPS AND ALONG DESERT
  MOUNTAIN SLOPES AND ADJACENT DESERT AREAS.

* VISIBILITY...IN THE DESERTS...AREAS OF BLOWING DUST AND SAND
  COULD LOCALLY REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

* IMPACTS...THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ048-050-301600-
/O.NEW.KSGX.FG.Y.0004.120330T0937Z-120330T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
237 AM PDT FRI MAR 30 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* LOCATION...INLAND VALLEYS.

* VISIBILITY...LESS THAN ONE QUARTER MILE AT TIMES.

* IMPACTS...MOTORISTS SHOULD USE CAUTION WHEN ENCOUNTERING DENSE
  FOG. VISIBILITY CAN SUDDENLY DROP TO NEAR ZERO. REDUCE SPEED AND
  USE LOW BEAM HEADLIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

MARTIN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Mar 29, 9:30 AM PDT, 3 hours 55 minutes earlier.

Area forecast discussion, Mar 29, 9:30 AM PDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT THU MAR 29 2012

.SYNOPSIS...
WEAK RIDGING ALOFT WILL BRING MILD WEATHER TO SOUTHERN CALIFORNIA
TODAY AND FRIDAY.  THE COASTAL AND VALLEYS ZONES WILL SEE NIGHT AND
MORNING CLOUDS GIVE WAY TO AFTERNOON SUNSHINE.  A LOW PRESSURE
TROUGH WILL BRING COOLER WEATHER THIS WEEKEND...WITH A CHANCE FOR
LIGHT SHOWERS SATURDAY NIGHT AND SUNDAY MORNING.  THIS TROUGH WILL
ALSO BRING STRONG GUSTY WINDS TO THE MOUNTAINS AND DESERTS.  HIGH
PRESSURE WILL THEN BUILD BACK OVER THE REGION...WITH DRY AND WARMER
WEATHER FOR MONDAY THROUGH WEDNESDAY.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A BROAD TROUGH OF LOW PRESSURE
OVER THE EASTERN PACIFIC THIS MORNING...WITH THE PARENT LOW OFF THE
BRITISH COLUMBIA COASTLINE.  THIS TROUGH IS SENDING A SERIES OF
STORMS INTO THE PACIFIC NORTHWEST AND THE NORTHWESTERN CALIFORNIA
COAST...WHICH IS TAPPING INTO SOME VERY MOIST SUBTROPICAL AIR.
ALTHOUGH THE MOISTURE WILL STAY WELL NORTH OF OUR AREA...PLENTY OF
HIGH CLOUDS WILL BE MOVING THROUGH SOUTHERN CALIFORNIA...AS SOUTHERN
CALIFORNIA REMAINS UNDER SOME WEAK RIDGING.  THEREFORE...EXPECT SOME
MINOR WARMING ACROSS THE REGION TODAY...AFTER THE LOW CLOUDS AND FOG
BURN OFF LATER THIS MORNING.  THE 12Z KNKX SOUNDING SHOWS THAT
MARINE LAYER DEEPENED TO NEAR 2000 FEET OVERNIGHT...TRIGGERING SOME
LIGHT DRIZZLE THIS MORNING ALONG THE COASTAL AREAS.  FURTHER
INLAND...THE VALLEYS ARE SEEING SOME PATCHY FOG...BUT VISIBILITIES
ARE STARTING TO IMPROVE.  DID A QUICK UPDATE TO TWEAK TRENDS THIS
MORNING...OTHERWISE...THINGS LOOK ON TRACK.

THE RIDGE WILL BUILD OVER SOUTHERN CALIFORNIA EVEN MORE SO ON
FRIDAY...AS THE TROUGH OF LOW PRESSURE DIGS OVER THE PACIFIC.
THEREFORE...EXPECT THE WARMING TREND TO CONTINUE INTO TOMORROW.
HOWEVER...THIS TROUGH WILL APPROACH THE WEST COAST THIS
WEEKEND...BRINGING SOME A CHANCE OF LIGHT PRECIPITATION TO THE
REGION LATE SATURDAY AND INTO SUNDAY.  THIS TROUGH WILL ALSO BRING
SOME STRONG AND GUSTY WINDS TO THE MOUNTAINS AND DESERTS.  AT THIS
TIME...IT LOOKS LIKE HIGH WINDS MAY BE POSSIBLE...AND WILL NEED TO
CONSIDER A HIGH WIND WATCH FOR THIS AFTERNOON.

HIGH PRESSURE WILL THEN BUILD BACK OVER THE REGION NEXT WEEK...WITH
DRY AND WARMER CONDITIONS PREVAILING.

&&

.AVIATION...
291515Z...STRATUS WITH BASES BETWEEN 800 AND 1500 FT MSL AND TOPS TO
3000 FT WILL CLEAR INLAND 16-17Z AND NEAR THE COAST 17-19Z. LOCAL
3-5SM VSBY AND ISOLATED 2SM OR LESS WILL CONTINUE THROUGH ABOUT 18Z.
STRATUS WILL RETURN TO THE COASTAL AREAS AND WESTERN VALLEYS OF SAN
DIEGO COUNTY THIS EVENING WITH BASES AT/BELOW 700 FT MSL. WIDESPREAD
3-5SM VSBY IS LIKELY WITH LOCAL VSBY DOWN TO 1/4SM OVER HIGHER
COASTAL TERRAIN.

&&

.MARINE...
A 4 TO 5 FOOT LONG PERIOD SOUTH SWELL WILL ARRIVE IN THE SOUTHERN
CALIFORNIA COASTAL WATERS LATE FRIDAY AFTERNOON. THIS WILL GENERATE
HIGH SURF ALONG SOUTH FACING BEACHES...UP TO 9-10 FEET IN ORANGE
COUNTY AND SLIGHTLY LOWER IN PORTIONS OF SAN DIEGO COUNTY FRIDAY
NIGHT INTO EARLY SATURDAY. A LARGE WNW SWELL WILL ENTER THE COASTAL
WATERS SATURDAY NIGHT AND PEAK SUNDAY. COMBINED SEAS ABOVE 10 FEET
ARE EXPECTED IN THE COASTAL WATERS SUNDAY MORNING THROUGH MONDAY
AFTERNOON. THIS LARGE SEAS WILL BE HAZARDOUS TO SMALL CRAFT.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PALMER
AVIATION/MARINE...SS
Hazardous weather outlook, Mar 29, 4:45 AM PDT, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
445 AM PDT THU MAR 29 2012

CAZ042-043-048-050-055>058-060>062-PZZ750-775-301300-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
445 AM PDT THU MAR 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

FROM LATE SATURDAY AFTERNOON THROUGH SUNDAY MORNING...A TROUGH OF
LOW PRESSURE MOVING INLAND THROUGH CALIFORNIA WILL BRING A CHANCE
FOR SHOWERS ALONG AND WEST OF THE MOUNTAINS. THIS TROUGH WILL ALSO
BRING STRONG GUSTY WINDS TO THE AREA...STRONGEST IN THE MOUNTAINS
AND DESERTS WHERE GUSTS IN EXCESS OF 50 MPH ARE LIKELY.

OVER THE COASTAL WATERS...THE STRONG WINDS COMBINED WITH AN
INCREASING LONG PERIOD WNW SWELL WILL GENERATE COMBINED SEAS TO 10
FEET LATE SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 4:50 AM PDTCoastal Flood StatementSGXSan Diego33 hr

Nearby

High Wind Watches in California, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.